Alert archive / Ohio / Small Craft Advisories in 2025
Small Craft Advisory 45, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 6, 2025, 3:45 AM EDT. It took effect at Sep 6, 2025, 1:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2025, 3:45 AM EDT (07:45 UTC)
- In effect from
- Sep 6, 2025, 1:00 PM EDT
- Expired
- Sep 7, 2025, 6:54 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 3:38 AM EDT, 7 minutes earlier.
Area forecast discussion, Sep 6, 3:38 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
338 AM EDT Sat Sep 6 2025
.SYNOPSIS...
A trough lingers over and near Lake Erie through Sunday as a
ridge attempts to build from the north-central United States and
Lower Missouri Valley. The ridge is expected to impact all of our
region Sunday night through this Monday as the core of the ridge
moves from near the Upper and Mid Mississippi Valley toward New
England.
&&
.NEAR TERM /THROUGH SUNDAY/...
Cyclonic SW'erly to W'erly flow aloft and embedded shortwave
disturbances affect our region through tonight and the upper-
reaches of a cold front continue to depart our region to the
east through this late morning. At the surface, a trough lingers
over and near Lake Erie as a ridge attempts to build from the
north-central United States and Lower MO Valley. Net low-level
CAA persists behind the cold front. Accordingly, despite
intervals of sunshine, highs will reach only the mid 60's to
lower 70's late this afternoon. Overnight lows tonight should
settle into mainly the mid 40's to mid 50's around daybreak
Sunday.
The release of weak potential instability via moist
isentropic ascent aloft along the upper-reaches of the cold
front will allow primarily light isolated to scattered rain
showers to exit our CWA generally from west to east through this
late morning. Behind the front-related precip, mainly fair
weather is expected through tonight as stabilizing subsidence
accompanies the aforementioned surface ridge. However, as 850
mb temperatures continue to cool behind the front, a WSW'erly
mean low-level flow of sufficiently-cold/moist air over and
downwind of ~21C Lake Erie and the development of weak to
moderate lake-induced CAPE (LICAPE) are expected to allow a
band of lake-effect rain showers, heavy at times, to develop
late this morning and persist through sunset this evening. These
showers will stream ENE'ward over Lake Erie and across portions
of western NY, primarily. However, frictional surface convergence
and associated ascent along the southern shore may allow some
of the lake-effect rain showers to skirt the shore in Ashtabula
County, OH and Erie County, PA at times. Tonight, the mean low-level
flow of sufficiently-cold/moist air over/downwind of Lake Erie,
amidst moderate lake-induced instability, will veer gradually
to W'erly and then to WNW'erly by daybreak Sunday as a low-level
shortwave trough axis sweeps E'ward. Accordingly, lake-effect
rain showers, heavy at times, will settle S'ward into the
primary snowbelt and vicinity in our CWA.
On Sunday, cyclonic mid/upper-level flow veers from WSW'erly to
NW'erly as a prominent shortwave trough axis moves E'ward across
the Lake Erie region and Upper OH Valley, including our CWA. At
the surface, the aforementioned ridge continues to build slowly
from the north-central United States and Lower MO Valley. Fair
weather persists across most of our CWA amidst stabilizing
subsidence accompanying the ridge. However, lake-effect rain
showers, heavy at times, should continue to stream ESE'ward
over/downwind of Lake Erie amidst a WNW'erly mean low-level
flow of sufficiently-cold/moist air and impact our primary
snowbelt counties and vicinity. Greater and deeper low-level
moisture should contribute to an increase in LICAPE, including
within the primary electrical charge separation zone (the
portion of the LICAPE profile spanning the lake-effect
cumuliform cloud temperature range from 0C to -20C), which
should permit the development of isolated lake-effect
thunderstorms. Late afternoon highs should reach only the lower
60's to lower 70's as net low-level CAA persists.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Aloft, a ridge affects our region during this period as the
ridge axis moves from the north-central United States toward New
England and the Canadian Maritimes. At the surface, the ridge
continues to affect our region as the core of the ridge moves
from the southern Great Lakes region and vicinity to Atlantic
waters new Newfoundland. Primarily fair weather is expected as
stabilizing subsidence accompanies the ridge. However, lingering
and light lake-effect rain showers streaming SE'ward over and
downwind of Lake Erie Sunday evening should end around midnight
Sunday night as LICAPE wanes due, in part to a lowering subsidence
inversion and low-level dry air advection.
The above-mentioned weather pattern evolution at the surface and
aloft will allow net low-level WAA to impact our region. Low
temperatures in mainly the lower 40's to lower 50's around
daybreak Monday morning and Tuesday morning should moderate
slightly to lows mainly in the mid 40's to mid 50's around
daybreak Wednesday. Late afternoon highs should reach the mid
60's to lower 70's on Monday and mainly the mid to upper 70's on
Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The ridge at the surface and aloft should continue to depart
E'ward on Wednesday and be accompanied by fair weather. Abundant
sunshine, daytime heating, and continued net low-level WAA
should allow late afternoon highs to reach the 70's to lower
80's. During Wednesday night through Thursday morning, a
shortwave trough axis aloft and attendant/weak surface cold
front should sweep SE'ward through our region. Latest trends in
model guidance and our official forecast continue to indicate
rather dry air at and near the surface should prevent measurable
rainfall from accompanying the passage of the cold front and
shortwave trough axis. Lows should reach mainly the upper 40's
to mid 50's around daybreak Thursday.
During the rest of Thursday through Friday, NW'erly flow aloft
is expected as a ridge aloft builds slowly from the central
United States. At the surface, the ridge should build from James
Bay and vicinity. The anticyclonic circulation of the
surface ridge will allow N'erly to NE'erly surface winds
associated with net low-level cold/dry air advection to impact
our region. Accordingly, late afternoon highs in the 70's to
near 80F on Thursday will be followed by late afternoon highs in
mainly the upper 60's to mid 70's on Friday. In between, lows
should reach mainly the mid 40's to mid 50's around daybreak
Friday. Fair weather should persist amidst stabilizing subsidence.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Mid-level ceilings have spread over the airspace this morning in
the wake of a cold front. These ceilings will be in and out of
the terminals overnight and through the daytime hours on
Saturday. There is a chance for a brief shower early this
morning, but coverage is very low and have omitted from the
TAFs. Colder and drier air will enter the region and allow for
the ceilings to fully scatter out by late afternoon. The cold
air advection over Lake Erie will allow for lake effect rain and
clouds to develop tonight and could impact KERI, although the
best chance for rain will likely be after the TAF period. For
winds, flow will be generally westerly with afternoon gusts to
20 kts.
Outlook...Non-VFR possible with lake effect rain and clouds in
NW PA and NE OH late Saturday night into Sunday.
&&
.MARINE...
West to northwest winds over Lake Erie are relaxing this morning, as
the cold front and low level jet exit the region. A surface trough
will set up across the lake for the weekend and winds will start
increasing across this afternoon and evening. Elevated west winds
will continue into Sunday with the trough still in place. With that,
have issued a new set of Small Craft Advisories and Beach Hazards
Statements for this afternoon through Sunday, as 4 ft waves will
return for the eastern half of the lake. Colder air over the region
helping generate lake effect rain and clouds. Waterspouts are also
possible with the lake effect and will remain mentioned for Saturday
night into Sunday.
The marine weather for Monday through Wednesday appears uneventful
at this time as high pressure will enter the region. Flow on the
lake will be light and variable on Monday. Offshore flow will be
favored on Tuesday and Wednesday as the surface high slides south
and east of the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 4 AM EDT early this morning for
OHZ010>012-089.
PA...Beach Hazards Statement until 4 AM EDT early this morning for
PAZ001.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
LEZ145>149.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Sefcovic
MARINE...SefcovicHazardous weather outlook, Sep 5, 10:17 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1017 PM EDT Fri Sep 5 2025 OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-070230- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 1017 PM EDT Fri Sep 5 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-070230- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 1017 PM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>145-162>165-070230- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- 1017 PM EDT Fri Sep 5 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-070230- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1017 PM EDT Fri Sep 5 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of waterspouts on Lake Erie Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:46 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 27 hr |
Nearby
Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.